I keep gaining water weight and have no idea why. I take the water pill my doc gave me but if I miss a dosage it comes right back.
Ouch! Could you ask a MORE complicated question? There are actually too many answers. Clearly, your doc knows why, you in particular, are holding on to water, but everything from salt, to calcium, to renal issues, heart problems, thyroid, and at least a dozen more can cause water retention. You could actually be very sick from something, too. So no absolute answers.
A full work-up is the only way to find out for sure, and I think your doc did one. If that does not find the cause, then a secondary panel (screening for things not normally done on an everyday basis) will be necessary.
Sorry I could not give you specifics, but that is one big ocean of answers (pun intended).
I once missed my water pill for 8 days and put on 16 pounds of fluid! I went back on it and lost that 16 pounds in 2 days. Mine is due to obesity and non-weight bearing (I'm in a wheelchair). The human body is made to walk, and move, and not to be overweight. Just the act of moving your feet and legs like walking stimulates the brain to get blood flowing (which helps remove the excess fluids). Do you wear compression stockings? I wear 20-30 mm thigh-high compression stockings - prescribed by my doctor. I put them on FIRST thing in the morning and wear them till I go to bed at night. They help a lot, but are very warm in the summer - plus expensive. But my legs start swelling if I don't wear them even for 30 minutes, so they work! Also, you might consider going to a vein specialist. I had all the veins closed off in my legs except for the huge one, and the arteries. That helped with swelling, and pain.
Evidently with age, and being overweight, the valves in our leg veins don't close well and start to leak. You are doing great by asking questions. An informed patient is ALWAYS a good thing! - ElizaJane
I'm two months into taking 1.2 doses of Victoza but Im not losing weight. I eat sensibly and walk as much as I can but have lymphodema. I take a high dosage of water tablets daily be sues of the retention. Will I ever lose weight on Victoza.? I am diabetic on met formin, but otherwise healthy. Can you help?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does cause weight gain, and water retain, I all ready have these problem and I am on a diet pill to?
Posted 17 Aug 2010 • 2 answers
Posted 1 Dec 2011 • 2 answers
Posted 20 Mar 2012 • 16 answers
Posted 7 Nov 2013 • 1 answer
Posted 25 Jan 2015 • 6 answers